MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-08
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sureform 60 stapler misfired.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a da vinci product to perform a failure analysis.The reload and sureform stapler were analyzed and the reload was found to have lodged staples wedged in between the reload in front of the exposed knife.Visual inspection confirms there are at least 3 full lodged staples ahead of the blades stopping point, which can prevent the blade from progressing through the full firing trajectory.There was also cartridge damage and blade damage to the knife observed.The event caused partially or wholly by the user of the device including sample handling.Additional observation(s) related to customer reported complaint: the reload was found to have the knife exposed within the knife track.Log review confirms the reload was involved in a firing failure.The knife was exposed towards the distal end of the returned reload, which aligns align with the firing completion percentage displayed in the procedure logs.The reload was found to have cartridge damage.Cartridge damage was found in between the reload at the site of the exposed knife.The shuttle was fully deployed and the knife was inspected.There was damage found to the blade.The event caused partially or wholly by the user of the device including sample handling.The reload was returned with sureform60 stapler.The reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.The event caused partially or wholly by the user of the device including sample handling.The stapler was found to have 1 firing failure based on log review which was not replicated through in-house testing.The stapler was installed onto an in-house system and fired on a test foam using two in-house blue reloads.The instrument fired successfully, and the resultant staple line was visually inspected.The cut-line appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The complaint was confirmed by failure analysis.A blade-exposed icon and message will appear if the firing sequence is interrupted.The probable root cause of the firing failure can be attributed to various factors.These factors may include instrument damage, particularly in the wrist area, tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21429154
Report Number2955842-2025-01937
Device Sequence Number19985075
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)N/A
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360B-08
Device Catalogue Number48360B
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2025
Initial Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown